Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 65, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 11, 2008, 4:43 AM CDT for Jasper County, Newton County, Orange County, Texas. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2008, 4:43 AM CDT (09:43 UTC)
- Expired
- May 11, 2008, 5:15 AM CDT
- In force
- 32 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Jasper County, TX, Newton County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 69 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 4:51 AM CDT | HAIL 0.75 | Vidor, TX | DIME TO PENNY SIZE HAIL REPORTED. |
| May 11, 5:10 AM CDT | HAIL 1.75 | Orange, TX | HAIL UP TO THE SIZE OF GOLFBALLS REPORTED FROM VIDOR TO ORANGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1322 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 110944
SVRLCH
TXC241-351-361-111015-
/O.NEW.KLCH.SV.W.0065.080511T0943Z-080511T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
443 AM CDT SUN MAY 11 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JASPER COUNTY IN SOUTHEAST TEXAS...
SOUTHWESTERN NEWTON COUNTY IN SOUTHEAST TEXAS...
ORANGE COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...WEST ORANGE...VIDOR...ORANGE...MAURICEVILLE...
BRIDGE CITY...
* UNTIL 515 AM CDT
* AT 436 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTH OF VIDOR...AND MOVING SOUTHEAST AT 37 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WEST ORANGE...ORANGE AND BRIDGE CITY BY 455 AM CDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
LAT...LON 3019 9408 3024 9410 3024 9403 3035 9393
3024 9371 3013 9370 3009 9373 3006 9372
2998 9379 2999 9381 2996 9385 3003 9403
3006 9404 3008 9409 3012 9408 3015 9411
TIME...MOT...LOC 0943Z 304DEG 43KT 3016 9392
$$
K. KUYPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:19 AM CDT, 24 minutes earlier.
Area forecast discussion, May 11, 4:19 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 419 AM CDT SUN MAY 11 2008 .SHORT TERM... A FEW SHOWERS AND THUNDERSTORMS ON RADAR THIS MORNING ALONG A FRONTAL BOUNDARY THAT WILL SLIP INTO THE GULF THIS MORNING. NORTHERLY WINDS TODAY WITH SKIES BEGINNING TO CLEAR AND MILDER TEMPS ON TAP. THE RETURN TO SEASONAL TEMPS WILL CONTINUE INTO MONDAY AND TUESDAY. TEMPS WARM LATE IN THE WEEK AHEAD OF THE NEXT COLD FRONT WITH SHOWERS AND THUNDERSTORMS EXPECTED ON THURSDAY INTO FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... KLCH 83 55 82 68 / 10 0 0 10 KBPT 83 55 82 70 / 10 0 0 10 KAEX 80 50 83 61 / 10 0 0 10 KLFT 84 55 83 64 / 10 0 0 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && K. KUYPER
Hazardous weather outlook, May 11, 4:09 AM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 409 AM CDT SUN MAY 11 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-120915- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 409 AM CDT SUN MAY 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT IS EXPECTED TO MOVE INTO THE GULF BEFORE THE NOON HOUR WITH SHOWERS EXITING OFF TO THE EAST. COLDER/DRIER AIR FOR TODAY AND TOMORROW. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE BACK INTO THE FORECAST ON THURSDAY INTO FRIDAY AHEAD OF THE NEXT FRONT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, May 11, 4:36 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
436 AM CDT SUN MAY 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM HAIL KOUNTZE 30.37N 94.32W
05/11/2008 E0.75 INCH HARDIN TX LAW ENFORCEMENT
HAIL FROM DIME TO PENNY SIZE REPORTED BY OFF-DUTY SHERIFF
DEPARTMENT EMPLOYEE.
0355 AM HAIL WILDWOOD 30.52N 94.44W
05/11/2008 E0.50 INCH HARDIN TX PUBLIC
PEA TO MARBLE SIZE HAIL REPORTED BY WILDWOOD RESORT
GUARD.
&&
MLThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:42 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Tyler | 33 min |
| May 11, 4:13 AM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Jefferson, Orange, Tyler | 47 min |
| May 11, 5:02 AM CDT | Severe Thunderstorm Warning | LCH | Orange | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.